MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP; ELECTROSURGICAL CUTTING & COAGULATION DEVICE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP; ELECTROSURGICAL CUTTING & COAGULATION DEVICE
Model Number WA22507D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus the high frequency resection electrode broke at the end of a therapeutic hysteroscopy.The procedure was completed using the same device, but the broken piece of the device was not retrieved and remained within the patient.No additional medical intervention was taken, and there is no plan to retrieve the fragment as the location was undetermined and the device ends seemed to be burned.The hospital stay of the patient was not extended due to the device malfunction, and there were no additional reports of patient harm or impact.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial with information inadvertently left out and to provide a correction to (d9 and h3).The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.The complete evaluation results are as followed: the loop is broken and the wire ends are melted.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the suggested event occurred due to wear and tear.The loop at the distal end of the electrode might break, burn, or melt during use.However, the root cause of the suggested event could not be identified.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The patient was under general anesthesia and the state of health of the patient was good.Unknown if the patient had pre-existing conditions associated with the patient at the time of the event.The device was inspected prior to use.The reported problem did not affect the procedure as it occurred at the end of the procedure.No imaging completed to confirm the presence of the broken device and the device was not retrieved due to impossible to find it inside the patient.

Brand Name
HF-RESECTION ELECTRODE, LOOP
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION DEVICE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17484623
Report Number9610773-2023-02165
Device Sequence Number15297812
Product Code FAS
UDI-Device Identifier14042761068236
UDI-Public14042761068236
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22507D
Device Lot Number1000101534
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-400 WITH S/N: (B)(6).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown